Puerto Rico, 2014

Hail in Puerto Rico, June 26, 2014

June 26, 2014 · NWS SJU · 1 event in 1 county or zone

The combination of daytime heating, orographic effects and an upper level trough, produced scattered showers with isolated strong thunderstorms over the Central Interior section of Puerto Rico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

The combination of daytime heating, orographic effects and an upper level trough, produced scattered showers with isolated strong thunderstorms over the Central Interior section of Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 26, 3:23 PM AST, 3 minutes earlier.

Area forecast discussion, Jun 26, 3:23 PM AST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
323 PM AST THU JUN 26 2014

.SYNOPSIS...TUTT WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
THE END OF WEEK. A TROPICAL WAVE WILL MOVE ACROSS THE CARIB SEA
SUN. SAL WILL BEGIN TO WEAKEN FRI WITH ANOTHER SAL EVENT ON MON.

&&

.DISCUSSION...GRADUAL DRYING EXPECTED TONIGHT AND FRI WITH MORE
SIGNIFICANT DRYING EXPECTED ON SATURDAY. NEXT WAVE WILL STAY
MAINLY SOUTH OF THE AREA SUN WITH NO SIGNIFICANT IMPACTS TO OUR
AREA OTHER THAN SOME INCREASE IN MOISTURE. ANOTHER SAL EVENT WILL
IMPACT THE AREA MON-TUE ALTHOUGH DUST LAYER IS NOT EXPECTED TO BE
AS DENSE AS THE ONE TODAY. GRADUAL DRYING AGAIN MON OR MON NIGHT
THROUGH THE END OF NEXT WEEK. THE ECMWF IS FASTER WITH THE DRYING
THAN THE GFS MON. OVERALL...CONTINUED HOT WITH MUCH BELOW NORMAL
RAINFALL AND VERY HIGH FIRE DANGER ON THE SOUTH COAST...VIEQUES
AND SAINT CROIX.

&&

.AVIATION...SLIGHT CHC OF ISOLD SHRA VCTY TJBQ AND TJMZ TIL 26/22Z.
HOWEVER VFR CONDS WILL PREVAIL ENTIRE PRD ACROSS THE FLYING AREA.
HAZY CONDS EXPECT ACROSS FLYING AREA DUE TO WIDESPREAD SUSPENDED
SAHARAN DUST PARTICULATES MAINLY BTW FL030-FL150...BUT SHOULD NOT
RESTRICT OR CREATE AVN HAZARD. L/LVL WND SFC-FL200 FM E AT 5-15 KTS
BCMG FM N AND INCR/ W/HT ABV FL350.

&&

.MARINE...WINDS 15-20 KT AND SEAS 3-5 FT. VISIBILITIES IMPROVING
SOMEWHAT FRI WITH FURTHER IMPROVEMENT SAT.

&&

.FIRE WEATHER...PRETTY SERIOUS RED FLAG EVENT APPEARS DEFINITE ON
SATURDAY AS WINDS STRENGTHEN AND ATMOSPHERE DRIES OUT TOP TO BOTTOM.
OTHER THAN SOME INCREASE IN RH SUN DUE TO THE PROXIMITY OF A
TROPICAL WAVE...NEXT 7 DAYS LOOK PARTICULARLY VERY DRY WITH LITTLE
OR NO RAINFALL. MULTIPLE RED FLAG DAYS APPEAR LIKELY NEXT WEEK
UNDER A TIGHT PRESSURE GRADIENT AND A HOT DRY AIR MASS OF SAHARAN
ORIGIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  81  91  80  91 /   0   0   0  10
STT  81  83  80  90 /   0  10  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

09/64
Hazardous weather outlook, Jun 26, 5:22 AM AST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
522 AM AST THU JUN 26 2014

AMZ710>745-PRZ001>013-270930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
522 AM AST THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-270930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
522 AM AST THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The San Juan radar (TJUA), 50 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ciales

When
June 26, 3:26 PM AST
Where
Ciales County, Ciales to 3.06 mi NW of Ciales
Measured
0.25 in hail
Property damage
$100
Reported by
Social Media
Coordinates
18.280, -66.520

Pea size hail was reported in Ciales.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530018.